MAUDE Adverse Event Report: STRYKER GMBH BENDING PLIERS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BENDING PLIERS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702903
Health Effect - Clinical Code No Information (3190)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
While in use, the metal split.
 
Event or Problem Description
While in use, the metal split.
 
Additional Manufacturer Narrative
The reported event that bending pliers was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by repeated powerful overload during the bending process over the years (manufactured in oct.2014).The device inspection revealed the following: the clamp of the returned plate bender, which is holding the long bending arm in place, is indeed cracked.Note that the device was manufactured in october 2014, this lead us believe that the breakage resulted due to repeated powerful overload during the bending process over the years in use.A review of the device history for the reported lot did not indicate any abnormalities.Nevertheless, note that a corrective action has been initiated in order to enhance / eliminate such occurrences in the future.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
BENDING PLIERS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8075199
Report Number0008031020-2018-00981
Device Sequence Number1516597
Product Code LXH
UDI-Device Identifier04546540382078
UDI-Public04546540382078
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702903
Device Lot NumberF11924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;